caret icon Back to all discussions

Aimovig stop working

I am a chronic Migraine sufferer whom has been taking Aimovig for the past 2 years. I had great positive results with NO daily or huge monthly Migraines during that entire time.

Now, suddenly my daily headaches are creeping back. Has anyone experienced a return of headaches after taking one of the CGRP medications for a long period of time?

Has anyone changed to another CGRP medication after discontinuing the prior one that stopped working? Did that one work well?

Any help would be appreciated.

Warmest Regards,

Lisa

  1. Hi, Lisa! Thanks for reaching out with your question. Sorry you're seeing an uptick again after so much success. Each person's experience is different, but we have had people share that sometimes, the CGRP meds can seem to quit working. Some switch and find it helps, while others switch and don't have results. So, it really depends on your body and what you feel comfortable trying. Have you talked to your healthcare provider about this? I'm curious to hear what their thoughts were if you're willing to share. Either way, I hope you find something that helps you more. Take care and keep us posted! -Melissa, migraine.com team

    1. Hi Lisa - I thought you might be interested in this resource in which some of our community members discuss this very topic: https://migraine.com/stories/cgrp-worked. You are not alone in this. Definitely a good idea to discuss with your doctor, as suggested. Let us know how else we can help you. Warmly, Holly (migraine.com team).

      1. It might not be that Aimovig stopped working. It might be something like seasonal allergies that are more overwhelming than it can handle at the moment. I have found that with the Emgality the past 2 weeks have been constant migraines with the seasonal allergies.

        1. , yes, please do keep us posted, I hope that the Emgality ends up working well for you! So interesting that your insurance will cover Aimovig & Emgality, but will not cover Ajovy. I wonder why that would be? I will be hoping to hear an update from you about Emgality and how it turns out for you! Warmly, Melanie Merritt (Team member)

        2. I also wanted to add that I personally switched from Aimovig to Emgality and did not have the experience of the uptick in attacks, so I am sorry that you are experiencing that now (and I hope it subsides).... ~Melanie (team member)

      2. Lisa

        or create an account to reply.